CSN Login
Members Online: 3

Another Brick in The Wall Pt. 2

Doc_Hawk's picture
Doc_Hawk
Posts: 685
Joined: Jan 2012

Ok here's another "anyone else ever get this" situation. After infusion the past several times and while on the pump I get terrible hiccups. They get so bad that I start bringing stuff up from my stomach. It's like hiccups and acid reflux combined. My usual remedy is a large spoonful of peanut butter, but that doesn't even touch these. This time I tried doubling up on my prilosec, but >hic< here it >hic< sit with my gut in spasm. It's more annoying than anything else, but it does make it a bit difficult getting to sleep.

swimmer22
Posts: 53
Joined: Oct 2011

Sorry to hear you are experiencing this Doc, I too had this problem when I was on chemotherapy. I found that a heating pad on the stomach, warm shower or soaking in the bath-tub helped. An oncology nurse suggested this saying that heat helped the stomach muscles to relax.

LivinginNH's picture
LivinginNH
Posts: 1290
Joined: Apr 2010

Hi, we found that haloperidol "haldol" does the trick really fast - 5 minutes. We discovered this while Rick was in the hospital. They caused extreme pain after his operation, so one of the nurses gave him Haldol - and it worked! So maybe you can ask the doctor about it.

Take care,
Cyn

fatbob2010's picture
fatbob2010
Posts: 385
Joined: May 2012

Doc,
I have the same thing and my Oncologist recommended that I take the prescribed Compazine. It does help somewhat. Art

rogina2336's picture
rogina2336
Posts: 188
Joined: Apr 2011

My husband had this just terrible when he tried irrenotican and the Dr. prescribed Baclofen, this is a muscle relaxer and it worked fantastic. Kim

Chelsea71
Posts: 1170
Joined: Sep 2012

My husband has the hiccups while on the pump. He never hiccups any other time. Throughout our entire marriage, I have never heard him hiccup. I wondered if this was a weird side effect or just a coincidence. Now I know. Thanks Doc Hawk.

Chelsea

Doc_Hawk's picture
Doc_Hawk
Posts: 685
Joined: Jan 2012

I called my onc this afternoon and got his ok to stop my pump and plug in an IV bulb of Zofran to see if that would help. So far it seems to be doing some good, I just hope it lasts the night.

carrieh
Posts: 114
Joined: May 2012

My doc gives me zofran, compazine, the prilosec and something called bentyl which is an antispasmodic..that really helps me..i have crazy stomach issues on this stuff/acid etc..
carrie

Doc_Hawk's picture
Doc_Hawk
Posts: 685
Joined: Jan 2012

When I went in for pump disconnect this evening I asked about the bentyl. The doc was at his other clinic today, so the nurses are going to ask about it tomorrow. Sure wish I could have got some today. The hiccups are gone but now I have this spasm that's like them. Kind of makes it difficult to catch my breath sometimes.

steved
Posts: 836
Joined: Apr 2004

Strangely as people have noted above some of the antipsychotics work for hiccups often in low dose. Worth considering if becomes more than just nuisance.

Steve

Doc_Hawk's picture
Doc_Hawk
Posts: 685
Joined: Jan 2012

My doc wrote a scrip for Thorazine last week and it got the spasms under control. The thing I don't like about it is how tired I am all the time now. And if I miss a dose, the spasms try to come back. I'm going to ask about nitroglycerin instead. I've had to use it before for Barrett's esophagus and it works right away.

RickMurtagh's picture
RickMurtagh
Posts: 530
Joined: Feb 2010

I soaked in the tub in water that was hot enough to cook a lobster. I think it just tenderized me. At any rate, it stopped the hiccups when I got them during chemo.

mmickel2000
Posts: 1
Joined: Jul 2012

The chomo nurses suggested robitussin...works, but have to take it alot.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network